ArticleAmerican journal of ophthalmology case reports2020
Bilateral uveitis associated with nivolumab therapy for metastatic non-small cell lung cancer.
Article in American journal of ophthalmology case reports, 2020. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 11 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
11 citing papers in PubMed, 13 citations in OpenAlex.
- Comment on: Immune checkpoint inhibitor therapy for treatment of periocular Merkel cell carcinoma - Exploring ocular side effects.Indian journal of ophthalmology · 2026Article
- Author Response on: Immune checkpoint inhibitor therapy for treatment of periocular merkel cell carcinoma: A systematic review of clinical outcomes and safety.Indian journal of ophthalmology · 2026Article
- Case report: Vogt-Koyanagi-Harada-like uveitis induced by anti-PD-1 therapy (Sintilimab) in a gastric cancer patient: a case study.Frontiers in pharmacology · 2026Article
- Development of Vogt-Koyanagi-Harada disease-like uveitis during treatment by anti-programmed death-1 antibody: a case report.BMC ophthalmology · 2024Article
- Nivolumab-associated immune-related filamentary keratitis.BMJ case reports · 2024Article
- Article
- Ocular adverse events associated with immune checkpoint inhibitors, a scoping review.Journal of ophthalmic inflammation and infection · 2023Article
- Ocular Inflammation Induced by Immune Checkpoint Inhibitors.Journal of clinical medicine · 2022Article
- Case report: Camrelizumab associated with central retinal vein occlusion.Frontiers in immunology · 2022Article
- Complete response in a patient with lung cancer suffering from three pembrolizumab-induced immune-related adverse events including retinal vasculitis.Respirology case reports · 2021Article
- Ocular Immune-Related Adverse Events Associated With Immune Checkpoint Inhibitors in Lung Cancer.Frontiers in immunology · 2021Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 2 institutions in 1 country.
Funding
Abstract
purposeTo report a case of bilateral uveitis secondary to intravenous nivolumab therapy in a patient with stage IV non-small cell lung cancer. OBSERVATIONS: A 53-year-old male with stage IV non-small cell lung cancer presented with gradual onset of blurry vision in the left eye for nine days after completion of the first cycle of intravenous nivolumab chemotherapy. At initial presentation, best-corrected visual acuity was 20/25 in the right eye and 20/30 in the left eye. Slit lamp biomicroscopy examination of the left eye showed temporal injection of the conjunctiva and sclera, granulomatous keratic precipitates, and vitreous cells in the posterior segment. Imaging studies, including fundus photography, fluorescein angiography, fundus autofluorescence, optical coherence tomography, iridocyanine green angiography, and B scan ultrasonography, demonstrated acute inflammation in the posterior segment of the right eye and anterior, intermediate and posterior segments of the left eye. Nivolumab was discontinued and the patient received a course of corticosteroids resulting in resolution of visual complaints. The patient subsequently developed elevated and sustained intraocular pressures and decreased visual acuity in the left eye secondary to treatment complications. The patient was then lost to follow-up. CONCLUSIONS AND IMPORTANCE: To our best knowledge, this is a rare case of bilateral uveitis secondary to intravenous nivolumab use and the sixteenth reported case of nivolumab-induced uveitis. Physicians should be aware of possible ocular complications associated with the use of nivolumab and provide prompt treatment when necessary.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.